Uniform Consistency of Nonstationary Kernel-Weighted Sample Covariances for Nonparametric Regression

Degui Li, Peter C. B. Phillips, Jiti Gao

Research output: Contribution to journalArticlepeer-review


We obtain uniform consistency results for kernel-weighted sample covariances in a nonstationary multiple regression framework that allows for both fixed design and random design coefficient variation. In the fixed design case these nonparametric sample covariances have different uniform asymptotic rates depending on direction, a result that differs fundamentally from the random design and stationary cases. The uniform asymptotic rates derived exceed the corresponding rates in the stationary case and confirm the existence of uniform super-consistency. The modelling framework and convergence rates allow for endogeneity and thus broaden the practical econometric import of these results. As a specific application, we establish uniform consistency of nonparametric kernel estimators of the coefficient functions in nonlinear cointegration models with time varying coefficients or functional coefficients, and provide sharp convergence rates. For the fixed design models, in particular, there are two uniform convergence rates that apply in two different directions, both rates exceeding the usual rate in the stationary case.
Original languageEnglish
Pages (from-to)655-685
Number of pages31
JournalEconometric Theory
Issue number3
Early online date11 May 2015
Publication statusPublished - Jun 2016

Bibliographical note

© 2015, Cambridge University Press. This is an author-produced version of the published paper. Uploaded in accordance with the publisher’s self-archiving policy. Further copying may not be permitted; contact the publisher for details.

Cite this